Alert archive / Mississippi / Special Weather Statements in 2014

Special Weather Statement, NWS Jackson, MS

October 3, 2014Jefferson Davis County, Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this special weather statement at Oct 3, 2014, 2:08 AM CDT for Jefferson Davis County, Lawrence County, Lincoln County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2014, 2:08 AM CDT (07:08 UTC)
Expired
Oct 3, 2014, 3:10 AM CDT
In force
62 min
Issued by
NWS Jackson, MS

Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WWUS84 KJAN 030708
SPSJAN
MSZ062>065-030810-
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
208 AM CDT FRI OCT 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 AM CDT FRI OCT 3 2014

...STRONG STORMS MOVING ACROSS THE HIGHWAY 84 CORRIDOR...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH 
WINDS WAS LOCATED NEAR BROOKHAVEN AT 208 AM CDT...MOVING EAST AT 30 
MPH.

PEOPLE IN NORTHWESTERN COVINGTON...JEFFERSON DAVIS...LAWRENCE AND
SOUTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3134 9011 3134 9063 3137 9063 3170 9032
      3170 9026 3175 9014 3178 8948 3139 8993
      3139 9004 3133 9005
TIME...MOT...LOC 0708Z 285DEG 28KT 3178 9020 3136 9061

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Oct 2, 10:25 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Oct 2, 10:25 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT THU OCT 2 2014

.UPDATE...GRIDS AND ZONES UPDATED TO ACCOUNT FOR TORNADO WATCH
NUMBER 521 OUT THROUGH 5 AM FOR A MAJORITY OF THE CENTRAL PORTION OF
THE REGION. PRIMARY RISK IN ASSOCIATION WITH INCOMING SQUALL LINE
CONTINUES TO BE DAMAGING WINDS GUSTS...ALTHOUGH ISOLATED TORNADOES
EMBEDDED WITHIN THE THUNDERSTORM LINE CANNOT BE RULED OUT GIVEN
IMPRESSIVE ENVIRONMENTAL LOW LEVEL SHEAR. /BB/

&&

.PREV DISCUSSION... /ISSUED 900 PM CDT THU OCT 2 2014/

.SEVERE STORMS POSSIBLE TONIGHT ACROSS THE ARKLAMISS DELTA AND MUCH
OF CENTRAL MISSISSIPPI...

UPDATE...UPDATED THE FORECAST THROUGH TOMORROW MAINLY TO SPEED
PROGRESSION OF COLD FRONT...AND ASSOCIATED SHOWERS AND
THUNDERSTORMS...THROUGH THE REGION. /BB/

DISCUSSION...AT 830 PM AN IMPRESSIVE COLD FRONT WAS GETTING READING
TO PUSH SOUTHEAST THROUGH THE ARKLATEX WHILE A SOLID LINE OF LOCALLY
SEVERE THUNDERSTORMS WAS BARRELING EAST TOWARDS THE NORTHWEST
CORNER OF OUR REGION AHEAD OF THE BOUNDARY. THIS SQUALL LINE HAS
GENERALLY BEEN PROGRESSING FASTER THAN NEARLY ALL COMPUTER MODEL
EXPECTATIONS AND THERE IS NO REASON TO THINK THE FEATURE WILL
SIGNIFICANTLY SLOW OR DISPERSE AS IT MARCHES ACROSS OUR REGION
THROUGH THE COURSE OF THE NIGHT. THE SOUTHERN EXTENT OF THE DIGGING
UPPER TROUGH DRIVING THE FRONT (AND THESE STORMS) IS PROVING POTENT
IN TERMS OF SHEAR AND LIFT...DESPITE HEIGHT FIELDS HIGHER THAN WHAT
IS GENERALLY DEEMED NECESSARY TO SUPPORT ORGANIZED BAROCLINIC-DRIVEN
SEVERE WEATHER IN THE LOWER MS VALLEY. ADJUSTING TO THESE TRENDS FOR
THIS UPDATE I HAVE SPED UP MAIN THUNDERSTORM LINE ARRIVAL AND
DEPARTURE THROUGH EARLY TOMORROW ACROSS THE REGION AND HAVE EXPANDED
THE LIMITED SEVERE THREAT FOR ALL BUT SOUTHEASTERN ZONES OF MS. THE
MAIN RISK STILL LOOKS TO BE DAMAGING WIND GUSTS (ESPECIALLY OVER
THE NEXT FEW HOURS IN THE ARKLAMISS DELTA) ALTHOUGH ISOLATED
EMBEDDED TORNADOES CANNOT BE RULED OUT GIVEN ADEQUATE LOW LEVEL
SHEAR AND LOW LCLS. ALSO OF AT LEAST SOME CONCERN IS THE POTENTIAL
FOR AN ISOLATED PRE-SQUALL SEVERE SUPERCELL OR TWO ALTHOUGH WE
CONTINUE TO ANTICIPATE THE SQUALL-LINE MODE OF CONVECTION TO BE THE
MAIN DEAL.

CONVECTION THIS AFTERNOON MANAGED TO DELIVER ONE TO AS MUCH AS THREE
INCHES OF RAIN IN ISOLATED SPOTS ACROSS MAINLY NORTHERN AND
EAST-CENTRAL SECTIONS OF THE REGION. FLOODING HAS NOT BEEN REPORTED
BUT THUNDERSTORMS OVERNIGHT COULD MANAGE TO DROP A QUICK INCH (OR
MAYBE TWO INCHES) OF RAIN IN SOME SPOTS. THE RESULT IN A VERY FEW
SPOTS COULD BE MINOR FLOODING ISSUES ALTHOUGH THE RISK DOES NOT
APPEAR HIGH ENOUGH TO INCLUDE A RISK IN THE HWO.

THE SQUALL LINE WILL PROGRESS OUT AHEAD OF THE MAIN FRONT AND IT IS
POSSIBLE TOMORROW THE ACTUAL PRECISE BOUNDARY COULD SQUEEZE OUT A
FEW SHOWERS (AND MAYBE A STORM) WELL BEHIND THE MAIN DEPARTED BAND
OF CONVECTION. FOR THIS REASON SOME DWINDLING WEST-TO-EAST POPS KEPT
IN THE FORECAST FOR TOMORROW BUT PERCENTAGES WERE LOWERED
CONSIDERABLY. /BB/

PREV DISCUSSION... /ISSUED 250 PM CDT THU OCT 2 2014/

SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...LATEST SATELLITE
ANALYSIS...SHOWED AN UPPER TROUGH ADVANCING ACROSS THE PLAINS. UPPER
JET ENERGY WAS DIGGING INTO THE BACK SIDE OF THIS FEATURE FOR A
NEGATIVE TILTED FEATURE LATER. THERE WAS SOME GOOD UPPER DIVERGENCE
AHEAD OF THE TROUGH. OVER OUR REGION FLAT MEAN RIDING WAS NOTED
WHERE DRY MIDLEVEL AIR(VAPOR IMAGERY) WAS PUSHING OVER THE REGION.
IN THE LOWER LEVELS A GOOD MOISTURE SURGE WAS NOTED ACROSS THE
REGION. WARM ADVECTION SCATTERED SHOWERS AND SOME STRONG
THUNDERSTORMS WERE PUSHING NORTH IN THE WAKE OF A WARM FRONT OVER
THE NORTHEAST PORTION OF THE REGION. SPC MESO PAGE WAS SHOWING SOME
EFFECTIVE SHEAR OF AROUND 35 KNOTS FOR SOME OF THE STRONGER STORMS
IN THE NORTH. EXPECT THE ACTIVITY TO LINGER DUE TO STRONG MOISTURE
ADVECTION...INSTABILITY AND SHEAR FOR THE REMAINDER OF THE AFTERNOON.

FOR TONIGHT INTO FRIDAY...THE SHORT RANGE MODELS AND NATIONAL WRF
MEMBERS HAVE MOVED UP THE TIMING OF THE LINEAR COMPLEX OF STORMS TO
MOVE INTO THE ARKLAMISS DELTA REGION FROM MIDNIGHT TO 9 PM. THIS
WILL GIVE THE STORMS SOME EXTRA MOMENTUM PUSHING INTO THE REGION.
RIGHT NOW MODELS HINT AT 0-6 KM SHEAR OF AROUND 40 KNOTS...0-1 KM
SHEAR OF AROUND 30 KNOTS...SR HELICITY AROUND 150 FOR 1KM AND 3KM
LEVELS. STABILITY WILL BE GRADUALLY WANING AS THE LINEAR COMPLEX OF
STORMS MOVES INTO THE DELTA REGION. LATEST HRR SHOWS 10 METER 50
KNOT GUSTS AFFECTING PORTIONS OF THE DELTA REGION. SO HAVE OPTED TO
PUT IN ELEVATED ACROSS PORTIONS OF THE DELTA THEN LIMITED ACROSS
MOST OF THE NORTHERN PORTION OF THE REGION. THE PRIMARY RISK WILL BE
DAMAGING WINDS. ALSO A TORNADO CAN NOT BE RULED OUT. MODELS SHOW
THAT LAPSE RATES WILL BE TOO LOW FOR ANY KIND OF SIGNIFICANT HAIL
RISK DUE TO THE TIMING OF THE LINEAR COMPLEX OF STORMS. THE TIMING
TO THE STORMS WILL BE FROM 9 PM UNTIL 2 AM. SOME OF THE LIMITATIONS
WITH THIS SYSTEM ARE STILL NOTED BY THE MODELS LIKE THE WARM
MIDLEVEL HEIGHTS...MOST OF THE DYNAMICS PULLING NORTH OF THE
REGION...AND THE TIMING OF THE LINEAR COMPLEX. THIS SYSTEM WILL BEAR
WATCHING OVERNIGHT. THE UPPER TROUGH WILL GET A NEGATIVE TILT OVER
THE MS VALLEY OVERNIGHT. PWATS WILL BE AROUND 2 INCHES AND STRONG
CONVERGENCE FOR SOME EFFICIENT RAINS ALONG THE COLD FRONT MOVING
THROUGH THE REGION.

FOR FRIDAY...THE LAST OF THE RAIN WILL BE ENDING FROM THE WEST
DURING THE DAY AS THE STRONG COLD FRONT CROSSES THE REMAINDER OF
THE REGION DURING THE MORNING. A COOLER AND DRIER AIRMASS WILL BUILD
OVER THE REGION FROM THE WEST AS DEWPOINTS WILL DROP INTO THE 40S
NORTHWEST TO LOWER 60S SOUTHEAST BY LATE AFTERNOON.

FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...
A QUIET AND COOLER PATTERN WILL DEVELOP ACROSS THE REGION. COOL
CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE PLAINS DURING THE
PERIOD. LOWS FOR FRIDAY NIGHT WILL BE FROM THE MIDDLE 40S TO THE
LOWER 50S...WHICH WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL. HIGHS
FOR SATURDAY WILL BE FROM THE 69-75...WHICH IS 8 TO 13 DEGREES BELOW
NORMAL. LOWS FOR SATURDAY NIGHT WILL BE FROM THE LOWER TO UPPER
40S...WHICH WILL BE 8 TO 17 DEGREES BELOW NORMAL.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE...EXCEPT FOR
TONIGHT WITH A BLEND OF MAV/MET GUIDANCE.  FOR POPS WENT WENT WITH
CURRENT HIGHER POPS FOR TONIGHT AND NEAR GMOS GUIDANCE FOR
FRIDAY./17/

LONG TERM...(SUNDAY THROUGH NEXT THURSDAY)...A VERY PLEASANT EARLY
FALL WEEKEND IS EXPECTED ACROSS THE FORECAST AREA SUNDAY AS HIGH
PRESSURE BUILDS EAST INTO AND THROUGH THE FORECAST AREA. WITH SUNNY
SKIES PREVAILING...HIGHS ON SUNDAY WILL BE IN THE MID 70S TO AROUND
80. CONDITIONS SUNDAY NIGHT UNDER MOSTLY CLEAR SKIES WILL BE A TAD
WARMER AS LOWS FALL INTO THE LOW AND MIDDLE 50S.

HIGH PRESSURE EAST OF THE REGION MONDAY WILL RESULT IN SUBTLE
SOUTHERLY FLOW ACROSS THE REGION AND SLIGHTLY WARMER CONDITIONS.  A
WEAK FRONT IS PROGGED TO SWING EAST INTO AND THROUGH THE FORECAST
AREA FROM THE EARLY MORNING HOURS OF TUESDAY INTO EARLY TUESDAY
AFTERNOON.  THIS WILL BRING SOME SMALL RAIN CHANCES TO THE FORECAST
AREA DURING THAT TIME.  HIGH PRESSURE QUICKLY BUILDING BACK INTO THE
REGION TUESDAY NIGHT BEHIND THE FRONT...AND REMAIN IN CONTROL OF OUR
WEATHER WEDNESDAY INTO THURSDAY. /17/19/

&&

.AVIATION...
A POTENT LINE OF THUNDERSTORMS WILL PUSH INTO THE REGION
FROM NW AHEAD OF A COLD FRONT THROUGH TONIGHT. MVFR TO LOCALLY IFR
FLIGHT CATS ASSOCIATED WITH TSRA AND POCKETS OF 30-50 KT WIND GUSTS
WILL BE POSSIBLE IN DELTA REGION 03-05Z. A SLOW WEAKENING TREND IS
EXPECTED THROUGH 10 TO 12Z AS THE LINE PROGRESSES THROUGH THE REST
OF THE REGION BUT CONTINUED FLIGHT CAT PROBLEMS AND GUSTY WINDS ARE
EXPECTED. ANTICIPATE A WEST TO EAST IMPROVEMENT TO VFR CONDITIONS
TOMORROW MORNING IN THE WAKE OF THE FRONT WITH WINDS TURNING
NORTHWEST AND A BIT GUSTY AT TIMES./BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  83  47  73 /  88  18   5   0
MERIDIAN      71  83  46  71 /  83  36   6   0
VICKSBURG     69  82  50  75 /  88   9   5   0
HATTIESBURG   72  86  53  75 /  73  39   6   0
NATCHEZ       70  82  49  74 /  83  13   5   0
GREENVILLE    66  80  49  73 /  99   7   6   0
GREENWOOD     69  79  45  71 /  95  10   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Oct 2, 11:43 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1143 PM CDT THU OCT 2 2014

ARZ074-075-LAZ007>009-MSZ018-019-034-057-058-063>066-072>074-
040445-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-WASHINGTON-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
1143 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...PORTIONS OF NORTHWESTERN MISSISSIPPI AND NORTHEASTERN
LOUISIANA...AND MUCH OF SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ015-016-023>026-MSZ025>033-035>056-059>062-040445-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-
1143 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEASTERN MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND
SOUTHWESTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

A SQUALL LINE OF THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WIND GUSTS
AND A FEW EMBEDDED TORNADOES WILL CONTINUE TO ADVANCE ACROSS THE
REGION INTO THE EARLY MORNING HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

50

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Oct 3, 12:58 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1258 AM CDT FRI OCT 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             2 NW STRATTON           32.52N 89.16W
10/02/2014  E0.88 INCH       NEWTON             MS   PUBLIC

&&

CME
Special weather statement, Oct 3, 1:06 AM CDT, 1 hour 2 minutes before
MSZ029>033-037-038-046-030705-
ATTALA MS-WINSTON MS-WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-KEMPER MS-
CLAY MS-CHOCTAW MS-
106 AM CDT FRI OCT 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CDT FRI OCT 3 2014

...LINE OF STRONG STORMS APPROACHING THE GOLDEN TRIANGLE...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR EUPORA TO NEAR KOSCIUSKO AT 106 AM
CDT...MOVING EAST AT 40 MPH.

PEOPLE IN CHOCTAW...CLAY...EXTREME NORTHWESTERN KEMPER...LOWNDES...
OKTIBBEHA...EAST CENTRAL WEBSTER...WINSTON AND ATTALA COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3349 8827 3328 8849 3328 8882 3300 8881
      3291 8891 3293 8902 3293 8972 3289 8973
      3289 8984 3382 8889 3381 8872 3368 8871
      3367 8846 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 0606Z 282DEG 36KT 3384 8872 3288 8977

DL
Special weather statement, Oct 3, 1:09 AM CDT, 59 minutes before
MSZ044-045-049-050-030710-
SCOTT MS-RANKIN MS-NESHOBA MS-LEAKE MS-
109 AM CDT FRI OCT 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT FRI OCT 3 2014

...STRONG STORMS PUSHING ACROSS THE JACKSON METRO AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR PORT GIBSON TO NEAR KOSCIUSKO AT 109 AM
CDT...MOVING EAST AT 40 MPH.

PEOPLE IN LEAKE...NESHOBA...RANKIN AND SCOTT COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3258 8921 3257 8932 3246 8932 3222 8955
      3222 8973 3205 8973 3205 9023 3215 9026
      3219 9020 3225 9020 3239 9007 3243 9007
      3258 8986 3258 8979 3264 8973 3293 8972
      3292 8892 3289 8892
TIME...MOT...LOC 0609Z 274DEG 33KT 3293 8968 3206 9053

DL
Special weather statement, Oct 3, 1:12 AM CDT, 56 minutes before
MSZ054-055-062-030710-
SIMPSON MS-LINCOLN MS-COPIAH MS-
112 AM CDT FRI OCT 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 AM CDT FRI OCT 3 2014

...STRONG STORMS APPROACHING THE I-55 CORRIDOR SOUTH OF JACKSON...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR UTICA TO NEAR FAYETTE AT 112 AM
CDT...MOVING EAST AT 40 MPH.

PEOPLE IN COPIAH...LINCOLN AND WESTERN SIMPSON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3134 9063 3161 9063 3161 9074 3205 9071
      3204 8977 3176 8996 3175 9014 3172 9024
      3134 9025
TIME...MOT...LOC 0611Z 272DEG 36KT 3206 9062 3156 9099

DL
Special weather statement, Oct 3, 2:05 AM CDT, 3 minutes before
MSZ044>046-050>052-055>057-066-030805-
SMITH MS-SIMPSON MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
LAUDERDALE MS-KEMPER MS-JONES MS-JASPER MS-
205 AM CDT FRI OCT 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 AM CDT FRI OCT 3 2014

...STRONG STORMS CONTINUE EASTWARD ALONG THE I-20 CORRIDOR...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR LOUISVILLE TO NEAR BROOKHAVEN AT 205 AM
CDT...MOVING EAST AT 35 MPH.

PEOPLE IN WESTERN JASPER...EXTREME NORTHWESTERN JONES...KEMPER...
NORTHWESTERN LAUDERDALE...SOUTHEASTERN LEAKE...NESHOBA...NEWTON...
EASTERN SCOTT...EASTERN SIMPSON AND SMITH COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3179 8932 3176 9010 3205 8985 3205 8973
      3219 8973 3293 8908 3293 8834
TIME...MOT...LOC 0705Z 272DEG 31KT 3291 8902 3175 9013

DL
Special weather statement, Oct 3, 2:08 AM CDT, 0 minutes before
MSZ062>065-030810-
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
208 AM CDT FRI OCT 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 AM CDT FRI OCT 3 2014

...STRONG STORMS MOVING ACROSS THE HIGHWAY 84 CORRIDOR...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED NEAR BROOKHAVEN AT 208 AM CDT...MOVING EAST AT 30
MPH.

PEOPLE IN NORTHWESTERN COVINGTON...JEFFERSON DAVIS...LAWRENCE AND
SOUTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3134 9011 3134 9063 3137 9063 3170 9032
      3170 9026 3175 9014 3178 8948 3139 8993
      3139 9004 3133 9005
TIME...MOT...LOC 0708Z 285DEG 28KT 3178 9020 3136 9061

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:05 PM CDTSpecial Weather StatementJANClarke25 min
Oct 2, 9:48 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower72 min
Oct 2, 10:31 PM CDTSpecial Weather StatementJANWashington39 min
Oct 2, 10:57 PM CDTSpecial Weather StatementJANIssaquena, Sharkey58 min
Oct 2, 11:03 PM CDTSpecial Weather StatementJANCarroll, Grenada, Humphreys, Leflore, Sunflower62 min
Oct 2, 11:42 PM CDTSpecial Weather StatementJANWarren, Yazoo58 min
Oct 2, 11:57 PM CDTSpecial Weather StatementJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster58 min
Oct 3, 12:25 AM CDTSpecial Weather StatementJANHinds, Madison60 min
Oct 3, 12:30 AM CDTSpecial Weather StatementJANClaiborne, Jefferson60 min
Oct 3, 12:41 AM CDTSpecial Weather StatementJANAdams, Franklin59 min
Oct 3, 1:06 AM CDTSpecial Weather StatementJANAttala, Choctaw, Clay, Lowndes, Oktibbeha, Winston59 min
Oct 3, 1:09 AM CDTSpecial Weather StatementJANLeake, Neshoba, Rankin, Scott61 min
Oct 3, 1:12 AM CDTSpecial Weather StatementJANCopiah, Lincoln, Simpson58 min
Oct 3, 1:58 AM CDTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston47 min
Oct 3, 2:05 AM CDTSpecial Weather StatementJANKemper, Neshoba, Newton, Scott, Simpson, Smith60 min
Oct 3, 2:48 AM CDTSpecial Weather StatementJANNoxubee32 min
Oct 3, 2:55 AM CDTSpecial Weather StatementJANKemper, Lauderdale45 min
Oct 3, 3:11 AM CDTSpecial Weather StatementJANCovington, Jones, Marion59 min
Oct 3, 3:14 AM CDTSpecial Weather StatementJANClarke61 min
Oct 3, 4:01 AM CDTSpecial Weather StatementJANForrest, Lamar59 min
Oct 2, 10:22 PM CDTSpecial Weather StatementJANMorehouse, West Carroll48 min
Oct 2, 11:38 PM CDTSpecial Weather StatementJANCatahoula, Tensas62 min
Oct 2, 9:05 PM CDTSpecial Weather StatementJANAshley60 min

Nearby

Special Weather Statements in Mississippi, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.